To read the full version of this content please select one of the options below:

The Laminar Boundary Layer: New Series and Approximate Solutions of the Equations for Steady Two‐Dimensional Flow

Aircraft Engineering and Aerospace Technology

ISSN: 0002-2667

Article publication date: 1 December 1948

Abstract

THE greatly increased transition Reynolds numbers now attained in the boundary layers of cylinders having favourably shaped sections have renewed interest in the solution of the equations of steady flow in a thin boundary layer. It is familiar that the scries solutions of Blasius and Hiemenz, improved by Howarth (ref. 1), and of Falkner (ref. 2) become severely restricted in range when applied to cylinders having other than bluff sections. But it appears that a series solution of substantially greater range is possible, at least for symmetrical flow, provided that the nose of the section is rounded. This problem forms the subject of Section I of the present paper.

Citation

Piercy, N.A.V., Whitehead, L.G. and Tyler, R.A. (1948), "The Laminar Boundary Layer: New Series and Approximate Solutions of the Equations for Steady Two‐Dimensional Flow", Aircraft Engineering and Aerospace Technology, Vol. 20 No. 12, pp. 354-359. https://doi.org/10.1108/eb031697

Publisher

:

MCB UP Ltd

Copyright © 1948, MCB UP Limited